Flash Flood, Fayette
- When
- November 19, 9:15 AM EST to 2:30 PM EST
- Where
- Fayette County, Smock
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
Flash flooding on Rowes Run.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 19, 4:17 AM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 417 AM EST WED NOV 19 2003 FRONTAL BNDRY FROM WRN LK ERIE SWD INTO WRN TN ATTM...WHILE SFC WAVE FORMING TWD ERN TN. MAIN BULK OF HVIER RAIN MVING INTO SWRN SXNS OF CWA ATTM....MORE BACK ALONG/BHND FRONT IN INDIANA. AS UPPER LOW SWINGS SLOWLY EWD TDY...PRECIP WILL CONT/PWS THRU ERLY AFTN 1.2-1.5 RANGE...CHC TSTMS AS WELL SPCLY SRN SXNS BFR UPPER TROF SWINGS THRU ERN SXNS EARLY TNGT. FLOOD WATCH REMAINS POSTED THRU EARLY TNGT DUE TO POTENTIAL OF HVY RAINS/R.O. THROUGHOUT DAY/EVENING. WILL KEEP PRECIP FAR ERN SXNS TNGT UNTIL PRECIP WINDS DOWN THERE. MDLS SHOWING LITTLE WRAP ARND WITH THIS SYSTEM...WHILE BOARD SW FLOW ALOFT WILL SET UP DURING THRS BRING DRY WX AND AOA NORMAL TEMPS INTO WKND...NEXT THREAT FOR PRECIP AGAIN MON. WINDY CONDS ERN SXNS TDY. PIT 61 38 50 38 / 90 30 10 10 HLG 62 38 50 38 / 90 30 10 10 MGW 63 40 52 40 / 100 40 10 10 ZZV 62 38 52 40 / 80 20 10 0 PHD 61 37 51 39 / 80 20 10 0 FKL 58 37 48 36 / 100 40 10 10 DUJ 57 37 47 36 / 100 40 10 10 LBE 60 38 49 38 / 100 50 10 10 BTP 60 37 49 37 / 90 30 10 10 IDI 59 38 48 37 / 100 40 10 10 ODM 62 40 48 37 / 100 60 20 10 .PBZ... MD...FLOOD WATCH UNTIL 1000 PM TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-19120- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT. RAIN...POSSIBLY HEAVY AT TIMES TODAY...BRINGS THE POTENTIAL FOR FLOODING THROUGH THIS EVENING BEFORE...A COLD FRONT PUSHES THROUGH THE AREA. A RIVER FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS...AS A RESULT OF EXPECTED HEAVY RAINS AND RESULTANT RUNOFF FROM TODAY. .DAYS TWO THROUGH SEVEN... A RIVER FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS FROM CONTINUED EXPECTED RUNOFF FROM WEDNESDAYS HEAVY RAIN. NO HAZARDOUS WEATHER IS EXPECTED FROM DAY 3 THROUGH DAY 7 AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY.
OHZ039-040-049-050-058-059-068-069-PAZ031-WVZ001>004-012-021-022- 191230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 443 AM EST WED NOV 19 2003 RAIN, POSSIBLY HEAVY AT TIMES, WILL BE MOVING INTO THE AREA BETWEEN 5 AND 530 AM FROM THE SOUTH. RAIN WILL CONTINUE INTO THE MORNING RUSH HOUR WITH AMOUNTS UP TO 1.5 INCHES POSSIBLE IN A FEW HOURS...RESULTING IN PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND LOW LYING AREAS QUICKLY. SHARP RISES ON STREAMS AND CREEKS CAN OCCUR RAPIDLY. MOTORISTS SHOULD BE ALERT FOR LOW VISIBILITIES AND PONDING OF WATER. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. A FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM TONIGHT.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-191600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EST WED NOV 19 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH CONTINUES A FLOOD WATCH TIL 1000 PM TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND. RAIN TODAY...MAYBE HEAVY AT TIMES TO RESULT IN FLOODING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ALONG WITH GUSTY WINDS. WINDS MAY GUST TO 40 MPH OR SO ESPECIALLY IN THE RIDGE COUNTIES OF INDIANA...WESTMORELAND..AND FAYETTE IN WESTERN PENNSYLVANIA AND PRESTON AND TUCKER COUNTIES IN EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND. IF YOU LIVE ALONG A STREAM OR CREEK BE ALERT FOR RAPID WATER LEVEL RISES. DO NOT ATTEMPT TO DRIVE THROUGH ROADWAYS IF THEY BECOME FLOODED. IN ADDITION...A RIVER FLOOD WATCH IS IN EFFECT FOR TONIGHT AND THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS DUE TO EXPECTED RAPID RUNOFF FROM TODAYS RAINS. STAY TUNED FOR FURTHER UPDATES. THE SKYWARN SPOTTER NETWORK WILL BE ACTIVATED TODAY. SKYWARN SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 1.00 INCHES DURING THE DAY.
OHZ041-050-PAZ013-014-020-021-029-WVZ001-002-191530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 744 AM EST WED NOV 19 2003 NATIONAL WEATHER SERVICE SAYS HEAVY RAIN WILL CONTINUE ACROSS THE PITTSBURGH METRO AREA ALL MORNING. LOCATIONS GETTING MORE THAN 1 INCH WILL HAVE PONDING OF WATERS ON ROADS AND IN UNDERPASSES ALONG WITH POOR DRAINAGE AREAS. THERE CAN ALSO BE FLOODED BASEMENTS. IF MORE 2 INCHES OF RAIN FALLS...SMALL STREAMS WILL GO OUT OF THEIR BANKS. NEVER DRIVE THROUGH FLOODED ROADS. LISTEN FOR UPDATES AND WARNINGS.
The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 14:15 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding on Rowes Run.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335768.